The Diabetes Forum Support Community For Diabetics Online banner

Status
Not open for further replies.
1 - 12 of 12 Posts

·
Registered
Joined
·
12 Posts
I was on Byetta for a while until my doctor took me off of it. Not only did I start to show acute signs of pancreatitis, but I couldn't take it without vomiting anywhere between 3 to 5 minutes after injecting myself. Causing me to throw up any other medication I had in me at the time. Shortly after my doctor took me off of it I kept seeing on the news and reading on various websites that Byetta could possibly be recalled after it caused the death of two diabetic patients. Now you don't hear anything about recalls but they are saying that Byetta can cause Pancreatitis.

Byetta Linked to Acute Pancreatitis

. . . to show signs of pancreatitis, BUT it made me very ill. I couldn't take it without vomiting 3 to 5 mins after taking it. Which in turn made me throw up all my other medications at the time as well. Shortly after my doctor took me off of Byetta, I was seeing all over the news and different websites that Byetta could possibly be recalled after the Death of two patients using the drug. Shortly there after I heard about other people who had been effected, and ended up falling ill.
 

·
Registered
Joined
·
165 Posts
I was on it for a while as well and it didn't wasn't worth the vomitting. glad you're on the mend from the pancreatisis
 

·
Registered
Joined
·
298 Posts
c_cat1979 said:
I was on Byetta for a while until my doctor took me off of it. Not only did I start to show acute signs of pancreatitis, but I couldn't take it without vomiting anywhere between 3 to 5 minutes after injecting myself. Causing me to throw up any other medication I had in me at the time. Shortly after my doctor took me off of it I kept seeing on the news and reading on various websites that Byetta could possibly be recalled after it caused the death of two diabetic patients. Now you don't hear anything about recalls but they are saying that Byetta can cause Pancreatitis.

Byetta Linked to Acute Pancreatitis

. . . to show signs of pancreatitis, BUT it made me very ill. I couldn't take it without vomiting 3 to 5 mins after taking it. Which in turn made me throw up all my other medications at the time as well. Shortly after my doctor took me off of Byetta, I was seeing all over the news and different websites that Byetta could possibly be recalled after the Death of two patients using the drug. Shortly there after I heard about other people who had been effected, and ended up falling ill.
A co-worker had the same problem.. Sometimes she threw up for most of the day... The day after she stopped taking it she felt better. She is on lantus now and working on getting better control
 

·
Registered
Joined
·
221 Posts
C_Cat1979, All the drugs have some thing that wont agree with certain people..Like Onglyza as supposed to be wonderdrug..It didnt do anything for me except stomachupsets..Good that you are mending.
 

·
Registered
Joined
·
718 Posts
I tried one pen worth... it made me dizzy, shaky, and very very hungry... so I stopped taking it.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #7 ·
I was getting severe stomach pains that my dr thought was the beginning stages of pancreatitis which was making me sick. Though she didn't really do any tests she just said to stop taking it then put me on some extended release pill that didn't work well with my system either. I have heard a lot of reports that BYETTA makes/has made a lot of people very ill..
 
G

·
I never tried that drug thank goodness. Anything that makes you sick I reckon is not worth staying on. I've doc'd my latest diagnosis on another post with several links that you may find interesting to do with GI problems. I was diagnosed with functional dyspepsia yesterday. Seriously my stomach has never been the same since coming off the drug metformin. I know it works for most people, but it didn't agree with me... but doc kept me on it as it is known to be the 'safest' diabetic drug because it works on your liver and not your pancreas. Now I have this diagnosis I'm thinking back and I'm wishing I had been a lot firmer about getting off something that was making me sick sooner. Since coming off metformin I had a string of infections and tonne of antibiotics as a result... again another group of drugs that isn't good on your stomach. Also because of my stomach problem my iron level keeps dropping, so I've been on and off iron supplement too... another stomach irritant. I think I just got stuck in a vicious circle as stomach obviously didn't recover properly from metformin and I just wound up with a weakened immune system... one thing after another for last 4 years. My upper stomach felt like it had a ball of fire in it to start with and I was taken on and off anti-acids. Everytime doc took me off, symptoms would come right back and I'd be put back on Nexium, Somac, Pariet, etc. Just over a year ago it got worse in that I started burping continuously and my stomach was distended and hard as a rock with some seriously bad pain (and I was on ant-acids). These drugs are supposed to make us better, not worse.... geez. Byetta sounds nasty for some too. Ok, finished my vent now. lol.
 

·
Registered
Joined
·
2,771 Posts
I never tried that drug thank goodness. Anything that makes you sick I reckon is not worth staying on. I've doc'd my latest diagnosis on another post with several links that you may find interesting to do with GI problems. I was diagnosed with functional dyspepsia yesterday. Seriously my stomach has never been the same since coming off the drug metformin. I know it works for most people, but it didn't agree with me... but doc kept me on it as it is known to be the 'safest' diabetic drug because it works on your liver and not your pancreas. Now I have this diagnosis I'm thinking back and I'm wishing I had been a lot firmer about getting off something that was making me sick sooner. Since coming off metformin I had a string of infections and tonne of antibiotics as a result... again another group of drugs that isn't good on your stomach. Also because of my stomach problem my iron level keeps dropping, so I've been on and off iron supplement too... another stomach irritant. I think I just got stuck in a vicious circle as stomach obviously didn't recover properly from metformin and I just wound up with a weakened immune system... one thing after another for last 4 years. My upper stomach felt like it had a ball of fire in it to start with and I was taken on and off anti-acids. Everytime doc took me off, symptoms would come right back and I'd be put back on Nexium, Somac, Pariet, etc. Just over a year ago it got worse in that I started burping continuously and my stomach was distended and hard as a rock with some seriously bad pain (and I was on ant-acids). These drugs are supposed to make us better, not worse.... geez. Byetta sounds nasty for some too. Ok, finished my vent now. lol.
I know of a lady who had an ulcer from taking Metformin. She took Met for 20 years and it got her on a hospital gurney. She can no longer take met and she is on Januvia and it seems to agree with her.
 
G

·
I know of a lady who had an ulcer from taking Metformin. She took Met for 20 years and it got her on a hospital gurney. She can no longer take met and she is on Januvia and it seems to agree with her.
yeah, Januvia works differently too. I was placed on Januvia after metformin and diamicron were ineffective. From memory Januvia works on neuro signals or something like that. But I was unlucky because it didn't even work on me and I got taken off Januvia after a month or two. I was just letting a family member know of my diagnosis this afternoon and I worked out I had 5 known factors that are known to cause functional dyspepsia... metformin, oral antibiotics, codeine, iron supplements, gastroenteritis (refer video on my other post about study in Canada). I'm not sure which was a contributing factor really... maybe all of them? But the first thing that triggered my stomach upset was definitely metformin... the other things came later and probably didn't help. Your poor friend Breeze... I'd believe it now that it's possibly metformin that caused that too after taking it for that long... you'd get "organic dyspepsia" with an ulcer.... but maybe your friend had functional dyspepsia to start with (caused by metformin)?
 
1 - 12 of 12 Posts
Status
Not open for further replies.
Top